## **Mediate First Pledge Event 2023**

## Mediate First – Let's Do This Together

調解為先:同行共濟 共繪新篇

Date: 5 May 2023 (Friday)

**Venue**: N201-212, Hong Kong Convention and Exhibition Centre

**Time:** 9:30 – 12:30 (morning session)

**14:00 – 18:00 (afternoon session)** 

**Mode**: Virtual / physical with live broadcast

**Language:** Cantonese (with Simultaneous Interpretation in English

and Putonghua)

- 5.5 Continuing Professional Development (CPD) points of Mediation Forum have been awarded by the following organisations:
- 1. Hong Kong Mediation Centre
- 2. Mainland Hong Kong Joint Mediation Center
- 3. International Dispute Resolution and Risk Management Institute
- 4. Hong Kong Mediation and Arbitration Centre
- 5. The Law Society of Hong Kong
- 6. Hong Kong International Arbitration Centre (Morning Session: 3 points; Afternoon Session: 2.5 points)
- 7. Hong Kong Mediation Accreditation Association Limited (Morning Session: 3 points; Afternoon Session: 2.5 points)

<sup>\*</sup>Special features: (i) Mediation Information Fair (at the corridor of the venue, concurrent with main event) and (ii) Videos of Interviews of Speakers from previous Mediation events, Star Logo Awardees and Participants would be looped (outside the venue, concurrent with the main event).

Time	Activity	
MEDIATION FORUM		
09:30-09:45	Opening Remarks	
(15 mins)	Mr Paul T K Lam, SBS, SC, JP	
	Secretary for Justice, Hong Kong SAR Government	
09:45-09:55	Keynote Speech	
(10 mins)	D., C I	
	<b>Dr Sun Jin</b> Director-General, International Organization For Mediation	
	Preparatory Office	
09:55-10:05	Break	
(10 mins)		
10:05-12:30	Synergy of Mediation in Case Settlement Conference	
(2 hrs 25 mins)	Case Settlement Conference (CSC) aims to create the synergy effect between litigation and alternative dispute resolution process. The District Court expects litigants to explore settlement. The judge or CSC master may assist the parties to achieve a settlement by reviewing and evaluating the process of any without prejudice negotiation (including any sanctioned offers and payments) between the parties and, with the consent of the parties, mediation (if conducted but unsuccessful). This event will provide you with introduction and more information about the CSC, the participants may know more about the context of CSC through the keynote speeches and sharing of Judges and professionals.	
	Welcome Remarks by Moderator  Mrs Cecilia Wong  Chairlady of Mediation Committee of the Law Society of Hong Kong; Member of the Judiciary's Working Party on Mediation  Introduction of Case Settlement Conference and Mediatorassisted Case Settlement Conference	
	HH Judge J Ko	
	Chief District Judge; Member of the Judiciary's Working Party on Mediation	

HH Judge E Liu
Family Court Judge; Member of the Judiciary's Working Party on Mediation
Presentation of findings and statistics of Case Settlement
Conference Ms Michelle Soong
Registrar, District Court
Sharing session by Case Settlement Conference Master
Ms Clara Yip Case Settlement Conference Master
Experience sharing from the angle of a lawyer
Mr Kwing Yu Lo Solicitor attended Case Settlement Conference hearing
Q & A
Concluding Remarks
The Hon Mr Justice Johnson Lam PJ
Chairman of the Judiciary's Working Party on Mediation
Lunch
Mediation Lab: Drama
The story follows a day in an ordinary life of a family consisting of a father, a mother and their son and daughter. The drama will explore how mediation can be used to resolve different types of disputes in daily life.
Presented by:
Mr Alex Fan, MH, Barrister; Accredited Mediator; President, Hainan International Arbitration Court; Founding President, International Youth Legal Exchange Federation
Miss Laura Hung, Student, University of Hong Kong
Mr Cyrus Cheung, Student, Lingnan Secondary School; Member, Hong Kong Secondary School Peer Mediation Competition Alumni

Time	Activity
15:00-15:05	Break
(5 mins)	
15:05-16:35	Mediation Lab: Panel Discussion
(1 hr 30 mins)	
	This panel builds upon the issues raised from the Mediation Lab: Drama, and provides practical perspectives of how mediation can help resolve various day-to-day interpersonal conflicts and in a community setting.
	Moderator:
	Ms Josephine Ma
	Solicitor; Accredited Mediator; Vice Chairperson, Hong Kong Mediation Council
	Speakers:
	Mr Alex Fan, MH
	Barrister; Accredited Mediator; President, Hainan International Arbitration Court; Founding President, International Youth Legal Exchange Federation
	Dr Joseph Leung
	Accredited Mediator; Lecturer, Hong Kong Polytechnic University
	Mr Derek Ho
	Family Law Solicitor; Lecturer, Postgraduate Certificate in Laws programme (Matrimonial Practice and Procedure module), University of Hong Kong
	Mrs Wendy Woodhead
	Family Mediator and Family Mediation Supervisor; Parenting Coordinator; Counsellor; Trainer; Alternative Family Dispute
	Resolution Consultant
	Q&A

16:35-16:45	Closing Remarks	
(10 mins)	Mr. Channe Vanak kanna GDG ID	
	Mr Cheung Kwok-kwan, SBS, JP	
	Deputy Secretary for Justice, Hong Kong SAR Government	
CEREMONY		
16:45-16:50	Mediate First – Then, Now and Beyond	
(5 mins)	Video recaps DoJ mediation initiatives over the years.	
16:50-17:00 (10 mins)	Star Logo Award Presentation Ceremony	
()	Awards Presented by Ms Christina Cheung, JP	
	Law Officer (Civil Law), Department of Justice, Hong Kong SAR	
	Government	
17:00-17:15	Signing Ceremony of the Mediate First Pledge	
(15 mins)		
17:15-18:00	Toast and Photo-taking	
(45 mins)	8	
	Mr Cheung Kwok-kwan, SBS, JP, Deputy Secretary for Justice,	
	Hong Kong SAR Government and representative(s) from	
	Supporting Organisations	
	Networking Session	
	Participants, representatives from Supporting Organisations and stakeholders are welcome to stay in the venue for networking and	
	exchanges.	

#1949442 v1D